Alert archive / Kentucky / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 3, 2013, 1:03 PM EDT for 6 counties in Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 1:03 PM EDT (17:03 UTC)
- Expired
- Apr 3, 2013, 7:35 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS83 KJKL 031703 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 103 PM EDT WED APR 3 2013 ...LOW RELATIVE HUMIDITIES AND GUSTY WINDS THIS AFTERNOON... .NORTHEAST WINDS OF AROUND 15 MPH AND LOW RELATIVE HUMIDITIES OF BETWEEN 15 AND 20 PERCENT WILL ENHANCE THE THREAT OF WILDFIRES THIS AFTERNOON AND EARLY THIS EVENING. KYZ068-069-079-080-083-084-040100- /O.NEW.KJKL.FW.W.0003.130403T1703Z-130404T0100Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- 103 PM EDT WED APR 3 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND EASTERN KENTUCKY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON...FIRE WEATHER ZONE 079 PULASKI... FIRE WEATHER ZONE 080 LAUREL...FIRE WEATHER ZONE 083 WAYNE AND FIRE WEATHER ZONE 084 MCCREARY. * THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITIES ARE EXPECTED TO OCCUR THIS AFTERNOON AND EARLY THIS EVENING...MAINLY BETWEEN 1 AND 8 PM. * NORTHEAST WINDS OF WILL CLIMB TO AROUND 15 MPH AT TIMES. * MINIMUM RELATIVE HUMIDTITES ARE EXPECTED TO BE AROUND 15 PERCENT. * THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ALLOW FOR AN ENHANCED THREAT OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RAY
1 follow-up statement
858 WWUS83 KJKL 032335 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 735 PM EDT WED APR 3 2013 KYZ068-069-079-080-083-084-040045- /O.CAN.KJKL.FW.W.0003.000000T0000Z-130404T0100Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- 735 PM EDT WED APR 3 2013 ...RED FLAG WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL AND EASTERN KENTUCKY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. THE NORTH TO NORTHEAST WINDS HAVE SETTLED DOWN THROUGH EAST KENTUCKY THIS EVENING LESSENING THE THREAT OF EXTREME FIRE BEHAVIOR. HOWEVER...LOW RELATIVE HUMIDITIES WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING FOR MANY LOCATIONS...PARTICULARLY ON THE RIDGES. $$ GREIF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:24 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 3, 11:24 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1124 AM EDT WED APR 3 2013 .UPDATE... ISSUED AT 1124 AM EDT WED APR 3 2013 UPDATE TO THE FORECAST PACKAGE THIS MORNING WAS TO FRESHEN UP ZONE WORDING. ALSO TOOK AFTERNOON HIGHS UP A COUPLE DEGREES BASED ON 24 HOUR TREND IN TEMPS. STILL LOOKING AT VERY LOW RELATIVE HUMITIDIES. WILL HAVE TO WAIT AND SEE WHAT AFFECTS IF ANY INCREASE IN HIGH CLOUDS WILL HAVE ON TEMPS ACROSS THE AREA THIS AFTERNOON. RIGHT NOW FEEL CI WILL BE THIN ENOUGH TO BE NEGLIGIBLE. MOSTLY SUNNY WORDING STILL WORKS FOR SKY COVER AS WELL. UPDATE ISSUED AT 740 AM EDT WED APR 3 2013 HOURLY GRIDS WERE FRESHENED UP BASED ON RECENT OBS. THE FORECAST REMAINS ON TRACK AND IT WILL BE A DRY DAY AS A VERY DRY AIR MASS WILL BE IN PLACE ACROSS THE REGION TODAY. SURFACE DEW POINTS REMAIN IN THE TEENS IN THE MORE OPEN TERRAIN LOCATIONS AND RIDGETOPS. MODEL FORECASTS AND UPSTREAM RAOB DATA FROM 0Z BOTH SHOW PW BELOW THE 25TH PERCENTILE...WHICH IS A PATTERN THE USUALLY BRINGS MIN RH BELOW 20 PERCENT. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 313 AM EDT WED APR 3 2013 ONCE AGAIN NOT MUCH TO SPEAK OF WEATHER WISE THE NEXT COUPLE OF DAYS. STRONG HIGH PRESSURE WILL KEEP WARM AND VERY DRY WEATHER IN PLACE TODAY AND SOME OF THE DAY ON THURSDAY. DEW POINT AND HUMIDITY VALUES WILL LIKELY DROP INTO THE TEENS BY THIS AFTERNOON. THANKFULLY WINDS WILL BE VERY LIGHT...OTHERWISE WE WOULD HAVE SOME SERIOUS FIRE DANGER ISSUES TO DEAL WITH. AS IT STANDS...THE WEATHER CONCERN FOR TODAY WILL BE LOW HUMIDITY. HUMIDITY VALUES TOMORROW NORTH OF THE MOUNTAIN PARKWAY WILL NOT BE NEARLY AS DRY...WITH VALUES EXPECTED TO DROP INTO THE 30 TO 40 PERCENT RANGE. A WELL DEFINED RIDGE VALLEY TEMPERATURE SPLIT WILL BE ON TAP TONIGHT...AS WINDS REMAIN LIGHT UNDER CLEAR SKIES...AND WITH VERY DRY AIR STILL IN PLACE. ALL OF THESE FEATURES ARE REFLECTED IN THE NEW FORECAST GRIDS AND TEXT PRODUCT. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 430 AM EDT WED APR 3 2013 EARLY IN THE PERIOD...SHORTWAVE WORKING THROUGH THE NORTHERN STREAM MAY HELP TO SUPPRESS AN UPPER LOW WORKING INTO THE SOUTHERN MS VALLEY AND THE GULF COAST STATES SLIGHTLY FURTHER SOUTH THAN SOME MODEL RUNS FROM THE PAST FEW DAYS. AT THE SFC...AN AREAS OF LOW PRESSURE IS EXPECTED TO TRACK FROM THE FL PENINSULA AT THE START OF THE PERIOD TO OFF THE CAROLINA COAST LATE IN THE PERIOD. LOCALLY...THE SHORTWAVE TROUGH AXIS AT 500 MB WILL MOVE ACROSS THE AREA LATE THU NIGHT INTO EARLY IN THE DAY ON FRIDAY. THE REGION IS EXPECTED TO BE IN THE NORTHERN EDGE OF THE RAIN SHIELD ASSOCIATED WITH THE SFC LOW. A SHARP CUTOFF ON THE NW EDGE OF THE SYSTEM MAY RESIDE NEAR THE INTERSTATE 64 CORRIDOR DURING THE EVENT. THIS SHOULD LEAD TO HIGHER QPF AND SLIGHTLY BETTER CHANCE OF RAIN SOUTH OF THE MTN PARKWAY CORRIDOR. THE HIGHEST QPF IS EXPECTED ALONG THE TN AND VA BORDERS...AND THIS IS THE LOCATION WHERE POPS WILL BE HIGHEST...WHERE MOISTURE WILL BE DEEPEST AND CLOSER TO THE TRACK OF THE SYSTEM. THE UPPER LEVEL THROUGH WILL EXIT THE REGION LATE THU NIGHT INTO EARLY FRI MORNING...WITH THE SFC LOW TRACKING ON OFF THE CAROLINA COAST. SFC AND UPPER LEVEL RIDGING WILL BUILD INTO THE REGION...IN ITS WAKE FOR LATER FRI AND CONTINUING INTO SAT. LINGERING RIDGING ALONG THE EASTERN SEABOARD AND ACROSS THE SOUTHEASTERN STATES SHOULD KEEP THE WEATHER DRY INTO SAT NIGHT AS WELL...AS A WARM FRONT LIFTS ACROSS THE OH VALLEY. AFTER SAT NIGHT...UNCERTAINTY INCREASES...ESPECIALLY WITH CLOUD COVER AND PRECIP CHANCES. HOWEVER...THE FLOW ALOFT SHOULD BECOME MORE SOUTHERLY TO SOUTHWESTERLY WITH TIME. WITH UPPER LEVEL FLOW BECOMING MORE SOUTHWESTERLY...A COLD FRONT...ATTEMPTING TO DROP SOUTHEAST INTO THE OH VALLEY WILL LIKELY BECOME NEARLY STATIONARY FROM THE CENTRAL OR SOUTHERN PLAINS EAST INTO THE NORTHERN OH VALLEY FROM SUN INTO MON AS IT RUNS INTO RIDGING OVER THE SOUTHEASTERN CONUS. LATER IN THE PERIOD...ON MON NIGHT OR TUESDAY...THE BOUNDARY COULD AT LEAST BRIEFLY SAG SOUTH OF THE OH RIVER BEHIND A POSSIBLE WAVE OR TWO OR LOW PRESSURE MOVING ALONG IT. OVERALL...IT APPEARS THAT THE BOUNDARY MAY NOT MAKE MUCH IN THE WAY OF PROGRESS INTO EASTERN KY UNTIL THE MIDDLE OF THE NEW WEEK. THE BOUNDARY MAY GET CLOSE ENOUGH TO THE REGION FOR ISOLATED TO SCATTERED SHOWER ACTIVITY TO POSSIBLY AFFECT THE AREA AT TIMES FROM SUN THROUGH TUE. ISOLATED THUNDERSTORMS MIGHT ALSO OCCUR WITH THIS ACTIVITY...IF IT WERE TO OCCUR. THROUGH THE SUN THROUGH TUE PERIOD...CHANCES FOR CONVECTIVE ACTIVITY APPEARS TO BE HIGHEST GENERALLY NORTH OF THE MTN PARKWAY...AND ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. MUCH OF THE SUN THROUGH TUE PERIOD MAY END UP DRY WITH JUST SOME PASSING CLOUDS FROM TIME TO TIME. OVERALL...THE REGION WILL SPEND MUCH...IF NOT ALL OF THE SAT NIGHT THROUGH TUE PERIOD IN THE WARM SECTOR. THIS SHOULD LEAD TO SOME OF THE MILDEST TEMPERATURES SO FAR THIS CALENDAR YEAR...WITH THE WARMEST READINGS EXPECTED IN THE MORE SOUTHERN LOCATIONS...FURTHER AWAY FROM POTENTIAL THICKER CLOUD COVER AND ISOLATED TO SCATTERED PRECIPITATION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 755 AM EDT WED APR 3 2013 VFR CONDITIONS WITH WINDS GENERALLY LESS THAN 10 MPH AND SCATTERED HIGH CLOUDS ARE EXPECTED THROUGH ABOUT 6Z AS HIGH PRESSURE WILL DOMINATE. MID LEVEL CLOUDS WILL APPRPOACH THE REGION LATE AS AN UPPER LEVEL TROUGH AND SFC LOW PASSING TO OUR SOUTH BEGIN TO IMPACT THE REGION. && .FIRE WEATHER... ISSUED AT 430 AM EDT WED APR 3 2013 SURFACE AND UPPER LEVEL RIDGING WILL BRING GENERALLY LIGHT WINDS TO THE REGION TODAY...GENERALLY UNDER 10 MPH SUSTAINED. HOWEVER...THE AIRMASS WILL BE VERY DRY. THIS IS CURRENTLY EVIDENCED BY LOW DEWPOINTS ON THE RIDGETOPS AND IN MORE OPEN TERRAIN LOCATIONS WITH WIDESPREAD DEWPOINTS IN THE TEENS. UPSTREAM DEWPOINTS ARE ALSO IN THE TEENS. NAM AND GFS 1000 TO 500 MB FOR TODAY IS ABOUT 12 TO 20 PERCENT. THIS WILL BE YET ANOTHER DRY AIR MIX DOWN DAY WITH WIDESPREAD MIN HUMIDITY BELOW 20 PERCENT AND WIDESPREAD MIN RH NEAR 15 PERCENT. RECOVERY TONIGHT ON THE HIGHER RIDGES WILL BE POOR AND ONLY MARGINAL ON THE REMAINING RIDGES AS A SUBSIDENCE INVERSION ALOFT LIKELY LOWER TO THE RIDGETOPS ABOVE ABOUT 2000 FEET TONIGHT. BEFORE MOISTURE INCREASES SIGNIFICANTLY ON THU...THE STRENGTHENING APRIL SUNSHINE AND RESIDUAL LOW DEWPOINTS AND AT LEAST A BRIEF DOWNSLOPE COMPONENT SHOULD LEAD TO MIN RH DOWN NI THE 27 TO 32 PERCENT RANGE DURING THE MIDDAY INTO THE EARLY AFTERNOON FOR LOCATIONS ALONG AND EAST OF A LINE FROM MOUT STERLING TO JACKSON TO WHITESBURG. RAIN WILL ARRIVE FIRST IN THE SOUTHWEST ON THU WITH RH PROBABLY NOT FALLING MUCH BELOW 50 PERCENT...IF THAT...NEAR LAKE CUMBERLAND. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...RAY SHORT TERM...AR LONG TERM...JP AVIATION...JP FIRE WEATHER...JP
Hazardous weather outlook, Apr 3, 4:10 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT WED APR 3 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 AM EDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY IS EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. THIS WILL LEAD TO AN ENHANCED THREAT OF WILDFIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY...MAINLY IN LOCATIONS TO THE NORTH OF THE HAL ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/JP
Nearby
Red Flag Warnings in Kentucky, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.